Alert archive / South Dakota / Wind Advisories in 2015
Wind Advisory 14, NWS Aberdeen, SD
NWS Aberdeen, SD issued this wind advisory at Apr 20, 2015, 3:33 AM CDT for Big Stone County, Traverse County, Minnesota; 23 counties in South Dakota. It took effect at Apr 20, 2015, 11:00 AM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Apr 20, 2015, 3:33 AM CDT (08:33 UTC)
- In effect from
- Apr 20, 2015, 11:00 AM CDT
- Expired
- Apr 20, 2015, 7:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Aberdeen, SD
All 25 counties
Big Stone County, MN, Traverse County, MN, Brown County, SD, Buffalo County, SD, Campbell County, SD, Clark County, SD, Codington County, SD, Corson County, SD, Day County, SD, Deuel County, SD, Dewey County, SD, Edmunds County, SD, Faulk County, SD, Grant County, SD, Hamlin County, SD, Hand County, SD, Hughes County, SD, Hyde County, SD, Marshall County, SD, McPherson County, SD, Potter County, SD, Roberts County, SD, Spink County, SD, Sully County, SD, Walworth County, SD
The radar
The Aberdeen radar (KABR), 37 km from the middle of the area, began a volume at 08:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 8.6 hours before the alert went out and 31 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1151 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- -92 m²/s²
- 0-3 km storm-relative helicity
- -72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
282 WWUS73 KABR 200833 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 333 AM CDT MON APR 20 2015 ...STRONG NORTHWESTERLY WINDS TODAY... MNZ039-046-SDZ003>011-015>023-034>037-051-202045- /O.NEW.KABR.WI.Y.0014.150420T1600Z-150421T0000Z/ TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL- ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK- CODINGTON-GRANT-HAMLIN-DEUEL-SULLY-HUGHES-HYDE-HAND-BUFFALO- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...MCLAUGHLIN... HERREID...EUREKA...ABERDEEN...BRITTON...SISSETON...MOBRIDGE... IPSWICH...WEBSTER...TIMBER LAKE...GETTYSBURG...FAULKTON... REDFIELD...CLARK...WATERTOWN...MILBANK...CASTLEWOOD... CLEAR LAKE...ONIDA...PIERRE...HIGHMORE...MILLER...FORT THOMPSON 333 AM CDT MON APR 20 2015 /233 AM MDT MON APR 20 2015/ ...WIND ADVISORY IN EFFECT FROM 11 AM CDT /10 AM MDT/ THIS MORNING TO 7 PM CDT /6 PM MDT/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM CDT /10 AM MDT/ THIS MORNING TO 7 PM CDT /6 PM MDT/ THIS EVENING. * TIMING...THE STRONGEST WINDS WILL OCCUR FROM LATE THIS MORNING THROUGH THIS EVENING. * WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS TO AROUND 45 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ SD
2 follow-up statements
170 WWUS73 KABR 201623 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 1123 AM CDT MON APR 20 2015 ...STRONG NORTHWESTERLY WINDS TODAY... MNZ039-046-SDZ003>011-015>023-034>037-051-210000- /O.CON.KABR.WI.Y.0014.000000T0000Z-150421T0000Z/ TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL- ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK- CODINGTON-GRANT-HAMLIN-DEUEL-SULLY-HUGHES-HYDE-HAND-BUFFALO- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...MCLAUGHLIN... HERREID...EUREKA...ABERDEEN...BRITTON...SISSETON...MOBRIDGE... IPSWICH...WEBSTER...TIMBER LAKE...GETTYSBURG...FAULKTON... REDFIELD...CLARK...WATERTOWN...MILBANK...CASTLEWOOD... CLEAR LAKE...ONIDA...PIERRE...HIGHMORE...MILLER...FORT THOMPSON 1123 AM CDT MON APR 20 2015 /1023 AM MDT MON APR 20 2015/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING... * TIMING...THE STRONGEST WINDS WILL OCCUR FROM LATE THIS MORNING THROUGH THIS EVENING. * WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS TO AROUND 45 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CONNELLY
046 WWUS73 KABR 210001 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 701 PM CDT MON APR 20 2015 MNZ039-046-SDZ003>011-015>023-034>037-051-210115- /O.EXP.KABR.WI.Y.0014.000000T0000Z-150421T0000Z/ TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL- ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK- CODINGTON-GRANT-HAMLIN-DEUEL-SULLY-HUGHES-HYDE-HAND-BUFFALO- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...MCLAUGHLIN... HERREID...EUREKA...ABERDEEN...BRITTON...SISSETON...MOBRIDGE... IPSWICH...WEBSTER...TIMBER LAKE...GETTYSBURG...FAULKTON... REDFIELD...CLARK...WATERTOWN...MILBANK...CASTLEWOOD... CLEAR LAKE...ONIDA...PIERRE...HIGHMORE...MILLER...FORT THOMPSON 701 PM CDT MON APR 20 2015 /601 PM MDT MON APR 20 2015/ ...WIND ADVISORY HAS EXPIRED... WIND SPEEDS HAVE FALLEN TO JUST BELOW ADVISORY CRITERIA...AND WILL CONTINUE TO DIMINISH OVER THE NEXT FEW HOURS. THEREFORE...THE WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE. $$ PARKIN
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this wind advisory went out at Apr 20, 12:44 AM CDT, 2 hours 49 minutes earlier.
Area forecast discussion, Apr 20, 12:44 AM CDT, 2 hours 49 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ABERDEEN SD
1244 AM CDT MON APR 20 2015
.UPDATE...
ISSUED AT 824 PM CDT SUN APR 19 2015
CLOUDS WILL BE SLOWER TO MOVE OUT TONIGHT AS MUCH OF THE EASTERN
DAKOTAS WERE STILL CLOUDY THIS EVENING. A FEW SHOWERS ALSO REMAIN
ACROSS THE FAR NORTHEAST CWA THIS EVENING AND SHOULD DISSIPATE
SHORTLY. NORTHWEST WINDS SHOULD DECREASE INTO THE 10 TO 20 MPH
RANGE WHICH WILL KEEP TEMPERATURES FROM FALLING OFF TOO FAR TONIGHT.
UPDATE ISSUED AT 640 PM CDT SUN APR 19 2015
00Z AVIATION FORECAST DISCUSSION BELOW.
&&
.SHORT TERM...(THIS EVENING THROUGH MONDAY NIGHT)
ISSUED AT 326 PM CDT SUN APR 19 2015
INSTABILITY SHOWERS AND INTERMITTENTLY STRONG WIND GUSTS WILL
CONTINUE THROUGH THE LATE AFTERNOON AND START TO DISSIPATE WITH
THE LOSS OF DAYTIME HEATING. WITH A 10MB PRESSURE GRADIENT ACROSS
THE STATE...WINDS WILL REMAIN BREEZY OVERNIGHT KEEPING
TEMPERATURES RELATIVELY MILD. FOCUS FOR MONDAY WILL BE ON FIRE
WEATHER DESPITE RECENT RAINS. GUIDANCE SUGGESTS VERY DRY AIR WILL
PIVOT IN FROM HUDSON BAY...WITH SURFACE DEWPOINTS IN THE TEENS
AND SINGLE DIGITS FOR THE CENTRAL DAKOTAS. WHILE 850MB
TEMPERATURES ARE A STANDARD DEVIATION BELOW CLIMO...TEMPERATURES
WILL STILL TOP OUT IN THE 50S...WITH AFTERNOON RELATIVE HUMIDITY
VALUES FALLING INTO THE TEENS AND 20S. GIVEN INSTABILITY...WILL
ALSO SEE LOCALLY STRONG/INTERMITTENT WIND GUSTS WITH MIXED DOWN
WINDS POTENTIALLY PEAKING IN THE 30G40KT RANGE. THUS...UNTIL
GREEN UP IS COMPLETE...HAVE SETTLED ON A RED FLAG HEADLINE FOR
MONDAY. WE WILL ALSO SEE ADDITIONAL INSTABILITY SHOWERS REDEVELOP
EAST OF THE JAMES VALLEY.
TUESDAY LOOKS A LITTLE MORE MUNDANE WITH AN INVERTED RIDGE NOSING
OUT OF CANADIAN INTO THE CWA...HELPING TO LIMIT INSTABILITY AND
MIXING. THIS WILL RESULT IN GOOD RADIATIONAL CONDITIONS FOR
TUESDAY NIGHT AS WELL.
.LONG TERM...(TUESDAY THROUGH SUNDAY)
ISSUED AT 326 PM CDT SUN APR 19 2015
A COUPLE OF SIGNIFICANT DIFFERENCES BETWEEN THE MODELS IN THE LATTER
HALF OF THE EXTENDED. THE PERIOD OPENS WITH PERSISTENT SFC HIGH
PRESSURE NOSING DOWN FROM CANADA AND NORTHWEST FLOW ALOFT. THE
ECMWF HAS TRIED FOR THE PAST FEW DAYS TO BE QUICKER THAN THE GFS
IN EXITING THE SFC HIGH AND PUSHING IN AN UPPER RIDGE. IT IS
BEGINNING TO SCALE BACK TO MATCH THE GFS...NOW BRINGING THE RIDGE
IN ON FRIDAY. DEPENDING ON WHICH MODEL IS CORRECT IN THE TIMING
WILL PLAY A LARGE ROLE IN DETERMINING ANY PRECIP CHANCES AND WILL
ALSO AFFECT TEMPERATURES. AS THE SFC HIGH EXITS RETURN FLOW WILL
SET UP AND SHOWERS WILL BECOME POSSIBLE. PRIOR TO THIS...EVEN WITH
SHORTWAVES MOVING THROUGH THE NORTHWEST FLOW...LIMITED MOISTURE
AVAILABILITY WOULD LIMIT ANY POPS.
FOR NOW HAVE POPS ENTERING THE FORECAST FRI NIGHT AND REMAINING
THROUGH THE WEEKEND AS A COUPLE OF SYSTEMS MOVE THROUGH.
TEMPERATURES WILL REMAIN AT OR JUST BELOW AVERAGE THROUGH THE
EXTENDED.
&&
.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z MONDAY NIGHT)
ISSUED AT 1242 AM CDT MON APR 20 2015
BKN-OVC VFR CAA MIXING LAYER CLOUDS WILL SLOWLY ADVECT EAST OF THE
REGION INTO MONDAY MORNING. OTHERWISE...EXPECT STRONG NORTHWEST
WINDS OF 20 TO 30 KNOTS WITH GUSTS TO 35 TO 40 KNOTS TO DEVELOP
MONDAY MORNING FOR ALL LOCATIONS WITH VFR CONDITIONS. THE WINDS
WILL FALL OFF QUICKLY IN THE EARLY EVENING HOURS.
&&
.ABR WATCHES/WARNINGS/ADVISORIES...
SD...RED FLAG WARNING FROM NOON CDT /11 AM MDT/ TODAY TO 8 PM CDT /7 PM
MDT/ THIS EVENING FOR SDZ267>272.
MN...NONE.
&&
UPDATE...MOHR
SHORT TERM...CONNELLY
LONG TERM...WISE
AVIATION...DORNHazardous weather outlook, Apr 19, 4:24 AM CDT, 23 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 424 AM CDT SUN APR 19 2015 MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-200930- TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL- ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK- CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES- LYMAN-BUFFALO- 424 AM CDT SUN APR 19 2015 /324 AM MDT SUN APR 19 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT WHILE THE AREA RECEIVED BENEFICIAL RAINFALL OVER THE LAST 18 HOURS...INCREASING NORTHWESTERLY WINDS OF 20 TO 30 MPH SHOULD DRY THINGS OUT RATHER QUICKLY TODAY. THE STRONG WINDS IN COMBINATION WITH RELATIVE HUMIDITY VALUES BETWEEN 30 TO 40 PERCENT WILL RESULT IN VERY HIGH FIRE DANGER FOR ALL AREAS TODAY. THE STRONGEST NORTHWESTERLY WINDS WILL OCCUR ALONG AND WEST OF THE MISSOURI RIVER. SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS AROUND 45 MPH WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY GUSTY NORTHWESTERLY WINDS ARE LIKELY ON MONDAY FOR MOST LOCATIONS. THE STRONGEST WINDS OF 25 TO 35 MPH WILL OCCUR ALONG AND EAST OF THE JAMES RIVER VALLEY. THE STRONG WINDS IN COMBINATION WITH A VERY DRY AIR MASS COULD RESULT IN VERY HIGH TO EXTREME FIRE DANGER. THE LOWEST RELATIVE HUMIDITY VALUES BELOW 20 PERCENT WILL LIKELY OCCUR ALONG AND WEST OF THE JAMES RIVER VALLEY. A FIRE WEATHER HEADLINE MAY BE NEEDED IN THE NEAR FUTURE FOR MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TODAY AND TONIGHT. SD
Nearby
Wind Advisories in South Dakota, 2015Wind Advisories in Minnesota, 2015Every wind advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.